Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2014 (2014), Article ID 201094, 11 pages
http://dx.doi.org/10.1155/2014/201094
Research Article

Existence of Traveling Wave Solutions for Cholera Model

1School of Mathematics and Statistics, Southwest University, Chongqing 400715, China
2College of Mathematics & Computer Science, Yangtze Normal University, Chongqing 408100, China

Received 28 December 2013; Accepted 25 January 2014; Published 26 March 2014

Academic Editor: Kaifa Wang

Copyright © 2014 Tianran Zhang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. Centers for Disease Control and Prevention, USA, http://www.cdc.gov/cholera/general/.
  2. World Health Organization, http://www.who.int/csr/don/archive/disease/cholera/en/.
  3. V. Capasso and S. L. Paveri-Fontana, “Mathematical model for the 1973 cholera epidemic in the European Mediterranean region,” Revue d'Epidemiologie et de Sante Publique, vol. 27, no. 2, pp. 121–132, 1979. View at Google Scholar · View at Scopus
  4. C. T. Codeço, “Endemic and epidemic dynamics of cholera: the role of the aquatic reservoir,” BMC Infectious Diseases, vol. 1, no. 1, article 1, 2001. View at Publisher · View at Google Scholar · View at Scopus
  5. J. R. Andrews and S. Basu, “Transmission dynamics and control of cholera in Haiti: an epidemic model,” The Lancet, vol. 377, no. 9773, pp. 1248–1255, 2011. View at Publisher · View at Google Scholar · View at Scopus
  6. K. T. Goh, S. H. Teo, S. Lam, and M. K. Ling, “Person-to-person transmission of cholera in a psychiatric hospital,” Journal of Infection, vol. 20, no. 3, pp. 193–200, 1990. View at Publisher · View at Google Scholar · View at Scopus
  7. A. A. Weil, A. I. Khan, F. Chowdhury et al., “Clinical outcomes in household contacts of patients with cholera in Bangladesh,” Clinical Infectious Diseases, vol. 49, no. 10, pp. 1473–1479, 2009. View at Publisher · View at Google Scholar · View at Scopus
  8. J. H. Tien and D. J. D. Earn, “Multiple transmission pathways and disease dynamics in a waterborne pathogen model,” Bulletin of Mathematical Biology, vol. 72, no. 6, pp. 1506–1533, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. Z. Mukandavire, S. Liao, J. Wang, H. Gaff, D. L. Smith, and J. G. Morris Jr., “Estimating the reproductive numbers for the 2008-2009 cholera outbreaks in Zimbabwe,” Proceedings of the National Academy of Sciences of the United States of America, vol. 108, no. 21, pp. 8767–8772, 2011. View at Publisher · View at Google Scholar · View at Scopus
  10. J. P. Tian and J. Wang, “Global stability for cholera epidemic models,” Mathematical Biosciences, vol. 232, no. 1, pp. 31–41, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. D. M. Hartley, J. G. Morris Jr., and D. L. Smith, “Hyperinfectivity: a critical element in the ability of V. cholerae to cause epidemics?” PLoS Medicine, vol. 3, no. 1, pp. 63–69, 2006. View at Publisher · View at Google Scholar · View at Scopus
  12. Z. Shuai and P. van den Driessche, “Global dynamics of cholera models with differential infectivity,” Mathematical Biosciences, vol. 234, no. 2, pp. 118–126, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. Z. Shuai, J. H. Tien, and P. van den Driessche, “Cholera models with hyperinfectivity and temporary immunity,” Bulletin of Mathematical Biology, vol. 74, no. 10, pp. 2423–2445, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. M. A. Jensen, S. M. Faruque, J. J. Mekalanos, and B. R. Levin, “Modeling the role of bacteriophage in the control of cholera outbreaks,” Proceedings of the National Academy of Sciences of the United States of America, vol. 103, no. 12, pp. 4652–4657, 2006. View at Publisher · View at Google Scholar · View at Scopus
  15. R. P. Sanches, C. P. Ferreira, and R. A. Kraenkel, “The role of immunity and seasonality in cholera epidemics,” Bulletin of Mathematical Biology, vol. 73, no. 12, pp. 2916–2931, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. A. Mutreja, D. W. Kim, N. R. Thomson et al., “Evidence for several waves of global transmission in the seventh cholera pandemic,” Nature, vol. 477, no. 7365, pp. 462–465, 2011. View at Publisher · View at Google Scholar · View at Scopus
  17. R. R. Colwell, “Global climate and infectious disease: the cholera paradigm,” Science, vol. 274, no. 5295, pp. 2025–2031, 1996. View at Publisher · View at Google Scholar · View at Scopus
  18. S. M. Faruque, M. J. Islam, Q. S. Ahmad et al., “Self-limiting nature of seasonal cholera epidemics: role of host-mediated amplification of phage,” Proceedings of the National Academy of Sciences of the United States of America, vol. 102, no. 17, pp. 6119–6124, 2005. View at Publisher · View at Google Scholar · View at Scopus
  19. S. Aniţa and V. Capasso, “Stabilization of a reaction-diffusion system modelling a class of spatially structured epidemic systems via feedback control,” Nonlinear Analysis. Real World Applications, vol. 13, no. 2, pp. 725–735, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. V. Capasso, “Asymptotic stability for an integro-differential reaction-diffusion system,” Journal of Mathematical Analysis and Applications, vol. 103, no. 2, pp. 575–588, 1984. View at Publisher · View at Google Scholar · View at MathSciNet
  21. V. Capasso and K. Kunisch, “A reaction-diffusion system arising in modelling man-environment diseases,” Quarterly of Applied Mathematics, vol. 46, no. 3, pp. 431–450, 1988. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. V. Capasso and L. Maddalena, “Convergence to equilibrium states for a reaction-diffusion system modelling the spatial spread of a class of bacterial and viral diseases,” Journal of Mathematical Biology, vol. 13, no. 2, pp. 173–184, 1981-1982. View at Publisher · View at Google Scholar · View at MathSciNet
  23. V. Capasso and R. E. Wilson, “Analysis of a reaction-diffusion system modeling man-environment-man epidemics,” SIAM Journal on Applied Mathematics, vol. 57, no. 2, pp. 327–346, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. E. Bertuzzo, S. Azaele, A. Maritan, M. Gatto, I. Rodriguez-Iturbe, and A. Rinaldo, “On the space-time evolution of a cholera epidemic,” Water Resources Research, vol. 44, no. 1, Article ID W01424, 2008. View at Publisher · View at Google Scholar · View at Scopus
  25. E. Bertuzzo, R. Casagrandi, M. Gatto, I. Rodriguez-Iturbe, and A. Rinaldo, “On spatially explicit models of cholera epidemics,” Journal of the Royal Society Interface, vol. 7, no. 43, pp. 321–333, 2010. View at Publisher · View at Google Scholar · View at Scopus
  26. L. Mari, E. Bertuzzo, L. Righetto et al., “Modelling cholera epidemics: the role of waterways, human mobility and sanitation,” Journal of the Royal Society Interface, vol. 9, no. 67, pp. 376–388, 2012. View at Publisher · View at Google Scholar · View at Scopus
  27. O. Diekmann, “Thresholds and travelling waves for the geographical spread of infection,” Journal of Mathematical Biology, vol. 6, no. 2, pp. 109–130, 1978. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. M. Lewis, J. Rencławowicz, and P. van den Driessche, “Traveling waves and spread rates for a West Nile virus model,” Bulletin of Mathematical Biology, vol. 68, no. 1, pp. 3–23, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  29. J. Radcliffe and L. Rass, “The asymptotic speed of propagation of the deterministic nonreducible n-type epidemic,” Journal of Mathematical Biology, vol. 23, no. 3, pp. 341–359, 1986. View at Publisher · View at Google Scholar · View at MathSciNet
  30. X.-Q. Zhao and W. Wang, “Fisher waves in an epidemic model,” Discrete and Continuous Dynamical Systems B, vol. 4, no. 4, pp. 1117–1128, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. D. Xu and X.-Q. Zhao, “Bistable waves in an epidemic model,” Journal of Dynamics and Differential Equations, vol. 16, no. 3, pp. 679–707, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. Y. Jin and X.-Q. Zhao, “Bistable waves for a class of cooperative reaction-diffusion systems,” Journal of Biological Dynamics, vol. 2, no. 2, pp. 196–207, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. C.-H. Hsu and T.-S. Yang, “Existence, uniqueness, monotonicity and asymptotic behaviour of travelling waves for epidemic models,” Nonlinearity, vol. 26, no. 1, pp. 121–139, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  34. S. R. Dunbar, “Travelling wave solutions of diffusive Lotka-Volterra equations,” Journal of Mathematical Biology, vol. 17, no. 1, pp. 11–32, 1983. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. S. R. Dunbar, “Traveling wave solutions of diffusive Lotka-Volterra equations: a heteroclinic connection in R4,” Transactions of the American Mathematical Society, vol. 286, no. 2, pp. 557–594, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  36. W.-T. Li and S.-L. Wu, “Traveling waves in a diffusive predator-prey model with Holling type-III functional response,” Chaos, Solitons & Fractals, vol. 37, no. 2, pp. 476–486, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  37. C.-H. Hsu, C.-R. Yang, T.-H. Yang, and T.-S. Yang, “Existence of traveling wave solutions for diffusive predator-prey type systems,” Journal of Differential Equations, vol. 252, no. 4, pp. 3040–3075, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  38. W. Huang, “Traveling wave solutions for a class of predator-prey systems,” Journal of Dynamics and Differential Equations, vol. 24, no. 3, pp. 633–644, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  39. J. Huang, G. Lu, and S. Ruan, “Existence of traveling wave solutions in a diffusive predator-prey model,” Journal of Mathematical Biology, vol. 46, no. 2, pp. 132–152, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  40. X. Lin, P. Weng, and C. Wu, “Traveling wave solutions for a predator-prey system with sigmoidal response function,” Journal of Dynamics and Differential Equations, vol. 23, no. 4, pp. 903–921, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  41. R. S. Irving, Integers, Polynomials, and Rings, Springer, New York, NY, USA, 2004. View at MathSciNet
  42. Z. Ma and Y. Zhou, Qualitative and Stable Method of Ordinary Differential Equations, Science Press, Beijing, China, 2005.